Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 52, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 2, 2007, 5:18 PM CDT for Cherokee County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2007, 5:18 PM CDT (22:18 UTC)
- Expired
- Apr 2, 2007, 5:44 PM CDT
- In force
- 26 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Cherokee County, TX
The radar
The Shreveport radar (KSHV), 148 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 022219
SVRSHV
TXC073-022300-
/O.NEW.KSHV.SV.W.0052.070402T2218Z-070402T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
518 PM CDT MON APR 2 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEROKEE COUNTY IN NORTHEAST TEXAS
* UNTIL 600 PM CDT
* AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES SOUTH OF ALTO...OR ABOUT 20 MILES SOUTH OF RUSK...AND MOVING
NORTH AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ALTO BY 535 PM CDT...
8 MILES EAST OF RUSK BY 555 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
CHEROKEE COUNTY IN NORTHEAST TEXAS
UNTIL 600 PM CDT.
LAT...LON 3148 9509 3159 9517 3157 9522 3159 9524
3189 9523 3192 9508 3187 9501 3167 9497
3153 9489 3145 9500
$$
BUTTS1 follow-up statement
000
WWUS54 KSHV 022244
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
544 PM CDT MON APR 2 2007
TXC073-022254-
/O.CAN.KSHV.SV.W.0052.000000T0000Z-070402T2300Z/
CHEROKEE TX-
544 PM CDT MON APR 2 2007
...THE SEVERE THUNDERSTORM WARNING FOR CHEROKEE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF CHEROKEE
COUNTY.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3148 9509 3159 9517 3157 9522 3159 9524
3189 9523 3192 9508 3187 9501 3167 9497
3153 9489 3145 9500
$$
BUTTSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:41 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 2, 2:41 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 241 PM CDT MON APR 2 2007 .DISCUSSION... WARM HUMID AIR MASS HAS RETURNED TO THE CWA. SETTING UP FOR INTERACTION WITH COLD FRONT LATE TUESDAY...WHICH IS EXPECTED TO TOUCH OFF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE TUESDAY AFTERNOON AND EVENING. THE FRONT WILL CLEAR OUT THE AREA AND NE WINDS AT THE SURFACE WILL HELP KEEP A COOLER THAN NORMAL REGIME IN PLACE. HELPING THIS WILL BE A DIRTY NW FLOW ALOFT THAT WILL KEEP CLOUDINESS AND OCCASIONAL SHOWER ACTIVITY OVER THE AREA. MODELS HAVING A HARD TIME RESOLVING THE DISTURBANCES IN THE RAPID NW FLOW AS THEY STRUGGLE TO PIN THE TAIL ON THE STRENGTH AND POSITION OF THE ANOMALOUS EAST COAST UPPER TROUGH THAT WILL DOMINATE THE LATTER HALF OF THE WEEK. CONSIDER THE WEATHER DURING THE LATTER PORTION OF THE FORECAST TO BE SOMEWHAT UNSETTLED. /17/ && .AVIATION... CUMULUS FIELDS HAVE DEVELOPED ACROSS MUCH OF CENTRAL AND EASTERN TX...BUT LESS PRONOUNCED OVER NORTHERN LA...VERY LITTLE SE OK/SW AR. FIRST ISOLATED RW JUST POPPED OVER SE TX...EXTENDING TO JUST SOUTH OF LFK. GOOD SOUTHERLY FLOW NOT LIKELY TO DECOUPLE OVERNIGHT... WITH DEWPOINTS IN THE 60S...LOW CLOUDS MAKE ARRIVAL SHORTLY AFTER 06Z. WINDS PICK UP FROM SOUTH DURING DAY TUESDAY WITH APPROACH OF A STRONG COLD FRONT CURRENTLY STILL IN THE NORTHERN ROCKIES. /VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 64 83 59 68 / 20 20 60 30 MLU 64 82 59 68 / 20 20 60 30 DEQ 60 81 53 68 / 10 40 50 10 TXK 65 82 56 67 / 10 30 60 10 ELD 63 82 55 68 / 10 20 60 10 TYR 64 81 59 68 / 20 20 60 30 GGG 64 82 58 68 / 20 20 60 30 LFK 64 82 63 72 / 20 20 50 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17/07
Hazardous weather outlook, Apr 2, 12:00 PM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON APR 2 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON APR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE ATMOSPHERE WILL BECOME VERY UNSTABLE ACROSS THE FOUR STATE REGION TUESDAY AFTERNOON AHEAD OF A STRONG COLD FRONT. STRONG TO SEVERE THUNDERSTORMS SHOULD DEVELOP NORTH OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS LATE TUESDAY AFTERNOON. THUNDERSTORMS WILL MOVE SOUTH TO NEAR THE INTERSTATE 20 CORRIDOR LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. SOME OF THESE STORMS WILL LIKELY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT. 17
In the hours before
Local storm report, Apr 2, 5:05 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
505 PM CDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL N ZAVALLA 31.16N 94.42W
04/02/2007 M0.75 INCH ANGELINA TX TRAINED SPOTTER
&&
ASTEVENSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:37 AM CDT | Dense Fog Advisory | SHV | Sabine | 6 hr |
| Apr 2, 4:40 PM CDT | Severe Thunderstorm Warning | SHV | Angelina | 52 min |
| Apr 2, 5:07 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, San Augustine | 38 min |
| Apr 2, 5:48 PM CDT | Severe Thunderstorm Warning | SHV | San Augustine, Shelby | 42 min |
| Apr 2, 5:51 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Rusk | 39 min |
| Apr 2, 6:33 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.